Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 29, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 23, 2007, 5:07 PM MDT for Kiowa County, Prowers County, Colorado. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2007, 5:07 PM MDT (23:07 UTC)
- Expired
- May 23, 2007, 6:00 PM MDT
- In force
- 53 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
Counties Kiowa County, CO, Prowers County, CO
The radar
The Goodland radar (KGLD), 139 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 232307 SVRPUB COC061-099-240000- /O.NEW.KPUB.SV.W.0029.070523T2307Z-070524T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 507 PM MDT WED MAY 23 2007 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN KIOWA COUNTY IN SOUTHEAST COLORADO... NORTHERN PROWERS COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES THE CITY OF LAMAR... * UNTIL 600 PM MDT... * AT 506 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 6 MILES NORTH OF LAMAR...AND WAS MOVING TOWARD THE NORTHEAST AT 60 MPH. * LOCATIONS IMPACTED INCLUDE... GRANADA. HARTMAN. SHERIDAN LAKE. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. THIS SEVERE THUNDERSTORM COULD FURTHER INTENSIFY AND PRODUCE A TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3831 10269 3796 10273 3811 10206 3862 10204 $$ METZE
4 follow-up statements
000 WWUS55 KPUB 232318 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 518 PM MDT WED MAY 23 2007 COC061-099-240000- /O.CON.KPUB.SV.W.0029.000000T0000Z-070524T0000Z/ PROWERS CO-KIOWA CO- 518 PM MDT WED MAY 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR EASTERN KIOWA AND NORTHERN PROWERS COUNTIES... AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 12 MILES NORTHEAST OF LAMAR...AND WAS MOVING TOWARD THE NORTHEAST AT 60 MPH. LOCATIONS IMPACTED INCLUDE... SHERIDAN LAKE. TOWNER. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. THIS IS A DANGEROUS THUNDERSTORM WHICH COULD INTENSIFY QUICKLY AND PRODUCE A TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3831 10269 3796 10273 3811 10206 3862 10204 $$ METZE
000 WWUS55 KPUB 232326 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 525 PM MDT WED MAY 23 2007 COC061-099-240000- /O.CON.KPUB.SV.W.0029.000000T0000Z-070524T0000Z/ PROWERS CO-KIOWA CO- 525 PM MDT WED MAY 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR EASTERN KIOWA AND NORTHERN PROWERS COUNTIES... AT 523 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 11 MILES NORTH OF BRISTOL...OR 19 MILES NORTHEAST OF LAMAR...AND WAS MOVING TOWARD THE NORTHEAST AT 60 MPH. LOCATIONS IMPACTED INCLUDE... SHERIDAN LAKE. TOWNER. THIS STORM HAS A HISTORY OF PRODUCING FUNNEL CLOUDS NEAR THE THUNDERSTORM OUTFLOW BOUNDARY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. THIS IS A DANGEROUS THUNDERSTORM WHICH COULD INTENSIFY QUICKLY AND PRODUCE A TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3831 10269 3796 10273 3811 10206 3862 10204 $$ METZE
000 WWUS55 KPUB 232344 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 543 PM MDT WED MAY 23 2007 COC061-099-240000- /O.CON.KPUB.SV.W.0029.000000T0000Z-070524T0000Z/ PROWERS CO-KIOWA CO- 543 PM MDT WED MAY 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR EASTERN KIOWA AND NORTHERN PROWERS COUNTIES... AT 540 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 11 MILES NORTH OF HARTMAN...OR 20 MILES NORTHWEST OF COOLIDGE...AND WAS MOVING TOWARD THE NORTHEAST AT 45 MPH. LOCATIONS IMPACTED INCLUDE... SHERIDAN LAKE. TOWNER. THIS LINE OF THUNDERSTORMS HAS A HISTORY OF PRODUCING FUNNEL CLOUDS ALONG THE THUNDERSTORM OUTFLOW BOUNDARY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. THIS IS A DANGEROUS THUNDERSTORM WHICH COULD INTENSIFY QUICKLY AND PRODUCE A TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3831 10269 3796 10273 3811 10206 3862 10204 $$ METZE
000 WWUS55 KPUB 240001 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 601 PM MDT WED MAY 23 2007 COC061-099-240011- /O.EXP.KPUB.SV.W.0029.000000T0000Z-070524T0000Z/ PROWERS CO-KIOWA CO- 601 PM MDT WED MAY 23 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KIOWA AND NORTHERN PROWERS COUNTIES EXPIRES AT 600 PM MDT... LAT...LON 3831 10269 3796 10273 3811 10206 3862 10204 $$ METZE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:09 PM MDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 23, 3:09 PM MDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 309 PM MDT WED MAY 23 2007 .SHORT TERM... (TONIGHT) ...SNOW IN THE MOUNTAINS...TORNADOES ON THE PLAINS...HEAVY RAIN AND FREEZING TEMPERATURES TONIGHT... CURRENTLY...VIGOROUS WEATHER SYSTEM OVER 4 CORNERS SPREADING MODERATE TO HEAVY RAIN ACROSS LOWER ELEVATION WITH MODERATE TO HEAVY SNOW IN THE HIGH TERRAIN. MEANWHILE SOUTHEAST CORNER SETTING UP FOR A ROUND OF SEVERE THUNDERSTORMS. .TONIGHT UPPER LOW OVER 4 CORNERS WILL SWING EAST ACROSS THE CWFA TONIGHT. BEST LIFT AND DEEP MOISTURE WILL MOVE OVER EASTERN MOUNTAINS TONIGHT WITH UPPER TROF SWINGING TO OUR NORTHEAST AFTER 06Z. ONCE THE UPPER TROF PASSES THEN PRECIP WILL TAPER OFF. EXPECT HEAVY SNOW POTENTIAL AT LEAST IN VICINITY OF THUNDERSTORMS OVER THE MOUNTAINS EARLY THIS EVENING WITH PRECIP ENDING FROM WEST TO EAST. HEAVY RAIN POTENTIAL CONTINUES FOR THE ADJACENT EASTERN PLAINS WITH GOOD DYNAMICS IN DEFORMATION ZONE WILL BE IN PLACE PROBABLY INTO 06Z TIME FRAME. AFTER THAT EXPECT CONTINUED DECREASE IN CLOUDS FROM WEST TO EAST. RATHER COLD SYSTEM AS WELL AND IF CLEARING WORKS ACROSS THE SAN LUIS VALLEY THIS EVENING FIGURE TEMPS WILL TUMBLE BELOW FREEZING SOON ENOUGH TO WARRANT FREEZE WARNING FOR THAT AREA. SOILS REMAIN VERY MOIST SO ANY HEAVY DOWNPOURS COULD RESULT IN FLASH FLOOD OVER THE PLAINS. HELD ON TO FLASH FLOOD WATCH AS MODEL QPF SHOWS BROAD AREA OF GREATER THAN .50 IN 6 HOURS BUT KNOWING THAT CONVECTIVE POTENTIAL COULD YIELD HIGHER AMOUNTS. PRECIPITABLE WATER VALUES NOT TOO IMPRESSIVE THIS MORNING BUT THIS NUMBERS WILL CHANGE TONIGHT. COOLED TEMPERATURES FASTER OVER THE HIGHER TERRAIN AND ADJACENT PLAINS SO EXPECT SNOW LEVELS TO LOWER TO 6500 FEET. EXPECT THE MEASURABLE SNOW TO STAY ABOVE 7000 FEET WITH LESSER AMOUNTS BELOW THAT. HELD ON TO SNOW ADVISORY FOR THE WESTERN MOUNTAINS EARLY AND SPREAD IT TO EASTERN MOUNTAINS OVERNIGHT. LATE SEASON NATURE OF THIS COLD SYSTEM AND KNOWING THAT THIS TIME OF YEAR OUTDOOR ACTIVITIES IN THE MOUNTAINS ARE INCREASING FELT BEST TO PROVIDE THE HIGHLIGHT FOR SNOW EVEN THOUGH VALUES ARE BELOW NORMAL SNOWFALL ADVISORY NUMBERS. .LONG TERM... (THURSDAY THROUGH WEDNESDAY) ...PROGRESSIVE PATTERN CONTINUES WITH A COUPLE OF TROUGH PASSAGES... .THURSDAY...MODEL SOUNDINGS SHOW A CAP AROUND 500MB. WITH THE COOL AND RELATIVELY DRY AIRMASS...POPS ARE ZERO OR CLOSE TO ZERO OVER THE PLAINS. THERE MAY BE ENOUGH MOISTURE AND SURFACE HEATING OVER THE MOUNTAINS AND HIGH VALLEYS TO A FEW THUNDERSTORMS LATE IN THE AFTERNOON AND EVENING. THURSDAY MORNING HAS THE POTENTIAL TO ANOTHER CHILLY MORNING ON THE PLAINS AND SAN LUIS VALLEY...DEPENDING ON THE AMOUNT OF CLEARING WEDNESDAY NIGHT. MAV FOR KALS HAS A LOW OF 34 AND MET FOR COS HAS 37. FREEZE POTENTIAL FOR THURSDAY MORNING WILL HAVE TO BE WATCHED. .FRIDAY AND SATURDAY...NEXT TROUGH PASSES TO THE NORTH OF THE REGION. ON FRIDAY...CYCLOGENESIS OVER WYOMING AHEAD OF THE TROUGH CREATES A LEE TROUGH OVER THE EASTERN PLAINS. NAM HAS 50 DEWPOINTS ADVECTING INTO THE PLAINS ON FRIDAY...WITH MODEL CAPES AROUND 500 TO 1000 J/KG. WHILE THE DEWPOINT FORECASTS IN THE NAM CAN SOMETIMES BE PROBLEMATIC...THIS MAGNITUDE OF MOISTENING AND INSTABILITY SEEM REASONABLE. POP GRIDS HAVE AROUND 20 POPS OVER THE MOUNTAINS AND AROUND 30 POPS NEAR THE KANSAS BORDER. ON SATURDAY AS THE SURFACE HIGH MOVES TO THE NORTHEAST...THE PLAINS AND EASTERN MOUNTAINS WILL EXPERIENCE UPSLOPE FLOW AND THE USUAL CHALLENGES OF THE AMOUNT OF MOISTURE AND SHEAR FOR THE INTENSITY OF CONVECTION. IN THE MOUNTAINS...TYPICAL LATE SPRING WEATHER WITH SOME AFTERNOON AND EVENING CONVECTION. .SUNDAY THROUGH WEDNESDAY...PROGRESSIVE PATTERN CONTINUES WITH ONE TROUGH PASSING TO OUR NORTH ON MONDAY AND ANOTHER TROUGH ON WEDNESDAY. AHEAD OF THE TROUGHS...A LEE TROUGH WILL DEVELOP SOMEWHERE OVER NEAR THE EASTERN PLAINS...AND BEHIND THE TROUGHS UPSLOPE FLOW WILL DEVELOP. EXACT WEATHER DEPENDS ON SUBTLE FEATURES WHICH ARE TOUGH TO FORECAST THIS FAR IN ADVANCE. I DID NOT MAKE MAJOR CHANGES TO THE GRIDS GIVEN THE UNCERTAINTY. 12Z MEX SUGGESTS A VERY WARM DAY ON MONDAY...WHICH MAY BE POSSIBLE IF THE FRONT STAYS TO THE NORTH OF THE REGION. LATER SHIFTS CAN MAKE THIS CHANGE IF THIS IS TRULY A TREND IN THE WEATHER PATTERN. IN THE MOUNTAINS...IF RIDGE DEVELOPS AS ADVERTISED IN GFS AND ENSEMBLES...WEATHER MAY BE DRIER AND WARMER THAN IN THE GRIDS. --PGW-- && .AVIATION... PRECIPITATION WILL BE WIDESPREAD THROUGH THIS EVENING THAT WILL RESULT IN LOWER CIGS AT THE 3 TAF SITES. VISIBILITIES WILL DIP TO NEAR IFR IN RAIN SHOWERS. MAY ALSO BE SOME FOG AND LOW STRATUS ALONG THE FRONT RANGE AFTER MIDNIGHT BUT QUICK MOVING SYSTEM WILL PROVIDE SOMEWHAT DRIER CONDITIONS BY 12Z. OUT EAST OF COURSE THE THREAT OF BIG THUNDERSTORMS WILL REQUIRE CLOSE ATTENTION THROUGH THE EVENING. MUCH BETTER CONDITIONS FOR THURSDAY. && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ086>089- 093>099. SNOW ADVISORY UNTIL 6 AM MDT THURSDAY FOR COZ072>076-078>082. FREEZE WARNING FROM MIDNIGHT TONIGHT TO 6 AM MDT THURSDAY FOR COZ069>071. SNOW ADVISORY UNTIL 6 PM MDT THIS AFTERNOON FOR COZ060-066-068. && 21/06
Hazardous weather outlook, May 23, 6:48 AM MDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 648 AM MDT WED MAY 23 2007 COZ058>089-093>099-241300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 648 AM MDT WED MAY 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS...POTENTIALLY FLOODING RAINS...HEAVY SNOW...AND FREEZING TEMPERATURES WILL BE POSSIBLE ACROSS SOUTHEAST AND SOUTH CENTRAL COLORADO TODAY AND TONIGHT. QUITE A FEW SEVERE THUNDERSTORMS...WITH THE POSSIBILITY OF A TORNADO OR TWO...ALONG WITH FLOODING RAINS WILL BE POSSIBLE TODAY ACROSS THE SOUTHEAST COLORADO PLAINS. THE MAIN THREAT OF SEVERE THUNDERSTORMS AND FLOODING RAINS WILL GENERALLY BE SOUTH OF A LINE FROM THE TOWN OF EADS...COLORADO IN KIOWA COUNTY...TO PUEBLO. A STRONG UPPER LEVEL DISTURBANCE...LOCATED OVER UTAH EARLY WEDNESDAY MORNING...WILL INTENSIFY AS IT MOVES EAST ACROSS SOUTHERN COLORADO LATER TODAY. THIS WEATHER SYSTEM WILL CAUSE THUNDERSTORMS TO ERUPT OVER THE SOUTHEAST COLORADO PLAINS BY MID AFTERNOON. THESE STORMS WILL PROGRESS EAST DURING THE LATE AFTERNOON AND EVENING. DUE TO THE RAPID INTENSIFICATION OF THE PARENT STORM SYSTEM...LOW LEVEL WIND SHEAR WILL BE VERY FAVORABLE FOR THE DEVELOPMENT OF ONE OR TWO TORNADOES ACROSS THE SOUTHEAST PLAINS. THE GREATEST THREAT FOR TORNADO ACTIVITY WILL BE ACROSS EASTERN LAS ANIMAS...BACA...BENT AND PROWERS COUNTIES. IN ADDITION TO THE TORNADO THREAT...STRONG WINDS OF 70 MPH AND HAIL UP TO 2 INCHES IN DIAMETER WILL BE POSSIBLE. ONE LIMITING FACTOR TO TORNADO DEVELOPMENT TODAY WILL BE MARGINAL INSTABILITY. IF THE LOW LEVEL MOISTURE DOES NOT INCREASE SIGNIFICANTLY...THEN THE THREAT OF TORNADOES WILL BE REDUCED. AT THIS TIME IT APPEARS THAT JUST ENOUGH INSTABILITY WILL MAKE IT INTO SOUTHEAST COLORADO TO ALLOW THE POTENTIAL FOR TORNADOES TO DEVELOP. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN OVER A SHORT PERIOD OF TIME THIS AFTERNOON AND EVENING. WIDESPREAD 1/2 INCH TO ONE INCH RAINFALL AMOUNTS ARE EXPECTED. THERE WILL BE AREAS OF HEAVIER RAIN WHERE 1 TO 3 INCHES WILL BE POSSIBLE. THIS HEAVY RAIN WILL HAVE THE POTENTIAL TO PRODUCE FLASH FLOODING. FOR THIS REASON...A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AFTERNOON AND EVENING ACROSS MOST OF THE PLAINS. THIS STORM HAS A WINTER PART TO IT TOO. LOCALLY HEAVY SNOW WILL FALL ACROSS THE MOUNTAINS TODAY. THE HEAVIEST SNOW WILL FALL ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS...WHERE 4 TO 8 INCHES WILL BE POSSIBLE. THE HEAVIEST SNOW WILL FALL ABOVE 10000 FEET. 2 TO 6 INCHES WILL BE POSSIBLE ACROSS THE NORTHERN SANGRE DE CRISTO MOUNTAINS AND PIKES PEAK. LESSER AMOUNTS WILL BE POSSIBLE ACROSS THE SOUTHERN SANGRE DE CRISTO MOUNTAINS AND THE HIGHER ELEVATIONS OF THE WET MOUNTAINS. MOUNTAIN PASSES WILL LIKELY BE SNOWPACKED...ESPECIALLY THE PASSES IN THE SOUTHWEST AND CENTRAL MOUNTAINS. LATER THIS EVENING INTO TONIGHT...SOME SNOW MAY FALL OVER NORTHERN EL PASO COUNTY. UP TO AN INCH OR SO OF SNOW WILL BE POSSIBLE. LASTLY...THIS SYSTEM WILL SEND COLD AIR INTO THE SAN LUIS VALLEY...AND TEMPERATURES TONIGHT ACROSS THE VALLEY ARE EXPECTED TO GO WELL BELOW FREEZING. FOR THIS REASON...A FREEZE WATCH IS IN EFFECT FOR THE SAN LUIS VALLEY TONIGHT. PEOPLE ACROSS ALL OF COLORADO SHOULD BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS TODAY. PLEASE MONITOR THE WEATHER BY LISTENING TO NOAA WEATHER RADIO...THE INTERNET...OR YOUR FAVORITE MEDIA STATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH DAY ACROSS THE REGION. THE MAIN THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO AROUND 40 MPH. SMALL HAIL TO AROUND 1/2 INCH IN DIAMETER AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS WHICH MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY ALL OF TODAY AND TONIGHT ACROSS THE ENTIRE REGION.
In the hours before
Local storm report, May 23, 2:58 PM MDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
258 PM MDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM SNOW 8 W WESTCLIFFE 38.13N 105.61W
05/23/2007 M1.0 INCH CUSTER CO TRAINED SPOTTER
STILL SNOWING HARD...200 FEET VISIBILITY
&&
DMETZEThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 6:33 PM MDT | Severe Thunderstorm Warning | PUB | Otero | 42 min |
| May 22, 6:35 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 55 min |
| May 22, 6:36 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 54 min |
| May 23, 3:46 AM MDT | Snow Advisory | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more | 20 hr |
| May 23, 3:52 AM MDT | Flash Flood Watch | PUB | Baca, Bent, Crowley, Huerfano, Kiowa, Las Animas and 3 more | 18 hr |
| May 23, 4:15 AM MDT | Freeze Watch | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 12 hr |
| May 23, 3:52 PM MDT | Freeze Warning | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 14 hr |
| May 23, 4:25 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 20 min |
| May 23, 5:32 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Prowers | 58 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.